Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 3:10 AM CST for Camp County, Morris County, Upshur County, Texas. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 3:10 AM CST (09:10 UTC)
- Expired
- Mar 12, 2001, 3:45 AM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Camp County, TX, Morris County, TX, Upshur County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 3:20 AM CST | Hail 1.75 | East Mtn, TX | |
| Mar 12, 3:25 AM CST | Hail 0.75 | Daingerfield, TX | |
| Mar 12, 3:28 AM CST | Hail 0.75 | Pittsburg, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 120913 SVRSHV TXC063-343-459-120945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 310 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS MORRIS COUNTY IN NORTHEAST TEXAS UPSHUR COUNTY IN NORTHEAST TEXAS * UNTIL 345 AM CST * AT 310 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHEAST OF PITTSBURG TO 7 MILES WEST OF EAST MOUNTAIN...TO 6 MILES NORTH OF GLADEWATER...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER EAST MOUNTAIN AT 325 AM CST OVER DAINGERFIELD AT 335 AM CST OVER LONE STAR...ORE CITY AT 340 AM CST THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS MORRIS COUNTY IN NORTHEAST TEXAS UPSHUR COUNTY IN NORTHEAST TEXAS UNTIL 345 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 25 minutes earlier.
Area forecast discussion, Mar 12, 2:45 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST MON MAR 12 2001 MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU. LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK. ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE PERIOD. 05 PRELIMS... SHV 76/47/73/45 8000 MLU 76/48/72/45 8200 TXK 73/45/70/43 8000 TYR 75/45/73/46 4000 LFK 78/47/76/47 6000 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:35 AM CST | Severe Thunderstorm Warning | SHV | Smith | 25 min |
| Mar 12, 3:01 AM CST | Severe Thunderstorm Warning | SHV | Gregg | 44 min |
| Mar 12, 3:25 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 65 min |
| Mar 12, 3:40 AM CST | Severe Thunderstorm Warning | SHV | Panola | 65 min |
| Mar 12, 4:19 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.